Alert archive / California / Winter Storm Watches in 2012
Winter Storm Watch 5, NWS San Diego, CA
NWS San Diego, CA issued this winter storm watch at Apr 12, 2012, 2:40 AM PDT for Riverside County, San Bernardino County, California. It took effect at Apr 13, 2012, 3:00 AM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 12, 2012, 2:40 AM PDT (09:40 UTC)
- In effect from
- Apr 13, 2012, 3:00 AM PDT
- Expired
- Apr 12, 2012, 9:25 AM PDT
- In force
- Issued by
- NWS San Diego, CA
The radar
The Santa Ana Mts radar (KSOX), 152 km from the middle of the area, began a volume at 09:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 9.7 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 75 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 884 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
439 WWUS46 KSGX 120940 WSWSGX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 240 AM PDT THU APR 12 2012 ...LATE WINTER STORM TO AFFECT HIGHER MOUNTAINS OF SOUTHWEST CALIFORNIA EARLY FRIDAY MORNING THROUGH FRIDAY NIGHT... .SNOWFALL RATES OF OVER ONE INCH PER HOUR FORECAST TO BEGIN EARLY FRIDAY MORNING OVER SAN GABRIEL MOUNTAINS AND SPREAD EAST TO SAN BERNARDINO AND SAN JACINTO MOUNTAINS BY MID FRIDAY MORNING. STRONG WINDS ALSO ACCOMPANYING SNOWFALL FOR NEAR WHITEOUT CONDITIONS. CAZ055-056-121745- /O.NEW.KSGX.WS.A.0005.120413T1000Z-120414T1000Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...ANGELUS OAKS...BALDWIN LAKE... BARTON FLATS...BIG BEAR CITY...BIG BEAR LAKE...FAWNSKIN... FOREST FALLS...RUNNING SPRINGS...WRIGHTWOOD...PINE COVE 240 AM PDT THU APR 12 2012 ...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE FRIDAY NIGHT ABOVE 6000 FEET... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WINTER STORM WATCH ABOVE 6000 FEET...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH LATE FRIDAY NIGHT. * ELEVATION... ABOVE 6000 FEET. * SNOW LEVELS...LOWERING TO 4500 FEET. * SNOW ACCUMULATIONS...6 TO 12 INCHES BETWEEN 6000 AND 8000 FEET AND 12 TO 18 INCHES ABOVE 8000 FEET. * TIMING...BEGINNING 3 AM FRIDAY OVER THE SAN GABRIEL MOUNTAINS AND SPREADING EASTWARD ACROSS THE SAN BERNARDINO MOUNTAINS BY MID MORNING AND REACHING THE SAN JACINTO MOUNTAINS BY LATE FRIDAY MORNING. TAPERING OFF FROM WEST TO EAST AFTER 10 PM FRIDAY EVENING. * LOCATIONS INCLUDE: PINE COVE...ANGELUS OAKS...BALDWIN LAKE... BARTON FLATS...BIG BEAR CITY...BIG BEAR LAKE...FAWNSKIN... FOREST FALLS...RUNNING SPRINGS...WRIGHTWOOD * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS OVER 50 MPH. * VISIBILITY...NEAR ZERO AT TIMES IN SNOW AND FOG...AND BLOWING SNOW. * IMPACTS...RESIDENTS AND TRAVELERS INTO HIGHER ELEVATIONS IN THE MOUNTAINS SHOULD BE PREPARED FOR HAZARDOUS WINTER WEATHER CONDITIONS FRIDAY AND FRIDAY NIGHT. CARRY CHAINS AND TAKE EXTRA FOOD AND CLOTHING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ BALFOUR
1 follow-up statement
770 WWUS46 KSGX 121625 WSWSGX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 925 AM PDT THU APR 12 2012 ...STRONG COLD STORM TO AFFECT MOUNTAINS OF SOUTHWEST CALIFORNIA EARLY FRIDAY MORNING THROUGH FRIDAY NIGHT... .SNOW WILL BECOME HEAVY AT TIMES FRIDAY MORNING AND SPREAD TO THE EAST AND SOUTH THROUGH THE AFTERNOON. SNOW LEVELS AROUND 5000 FEET WILL LOWER TO 4000 FEET FRIDAY AFTERNOON AND EVENING. THE LOWEST SNOW LEVELS DOWN TO 3000 TO 3500 FEET WILL OCCUR FRIDAY NIGHT AND EARLY SATURDAY. THE HEAVIEST SNOW WILL CONTINUE INTO THE SAN DIEGO MOUNTAINS FRIDAY EVENING. PRECIPITATION WILL TAPER TO SNOW SHOWERS FRIDAY NIGHT AND SATURDAY MORNING...MOST NUMEROUS IN THE SAN DIEGO MOUNTAINS. SNOWFALL RATES OF OVER ONE INCH PER HOUR FORECAST TO BEGIN EARLY FRIDAY MORNING OVER SAN GABRIEL MOUNTAINS AND SPREAD EAST TO SAN BERNARDINO AND SAN JACINTO MOUNTAINS BY MID FRIDAY MORNING...REACHING THE SAN DIEGO MOUNTAINS FRIDAY AFTERNOON. STRONG WINDS ALSO ACCOMPANYING SNOWFALL FOR NEAR WHITEOUT CONDITIONS. CAZ055-056-130030- /O.UPG.KSGX.WS.A.0005.120413T1000Z-120414T1000Z/ /O.NEW.KSGX.WS.W.0007.120413T1000Z-120414T1200Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...ANGELUS OAKS...BALDWIN LAKE... BARTON FLATS...BIG BEAR CITY...BIG BEAR LAKE...CRESTLINE... FAWNSKIN...FOREST FALLS...I-15 AT CAJON SUMMIT... I-15 AT 3500 FEET...LAKE ARROWHEAD...MOUNT BALDY... MOUNTAIN HOME VILLAGE...OAK GLEN...PHELAN...RUNNING SPRINGS... TWIN PEAKS...WRIGHTWOOD...AGUANGA...ANZA...GARNER VALLEY... IDYLLWILD...MOUNTAIN CENTER...PINE COVE...PINYON PINES... VISTA GRANDE 925 AM PDT THU APR 12 2012 ...WINTER STORM WARNING IN EFFECT FROM 3 AM FRIDAY TO 5 AM PDT SATURDAY ABOVE 4000 FEET... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WINTER STORM WARNING ABOVE 4000 FEET FOR HEAVY SNOW AND HIGH WIND...WHICH IS IN EFFECT FROM 3 AM FRIDAY TO 5 AM PDT SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * ELEVATION...ABOVE 4000 FEET. * SNOW LEVELS...5000 FEET FRIDAY MORNING LOWERING TO 4000 FEET LATE FRIDAY AFTERNOON AND DOWN TO 3000 TO 3500 FEET EARLY SATURDAY. * SNOW ACCUMULATIONS...1 TO 3 INCHES 4000 TO 4500 FEET...3 TO 6 INCHES 4500 TO 5000 FEET...6 TO 10 INCHES 5000 TO 6000 FEET... AND 8 TO 14 INCHES ABOVE 6500 FEET. UP TO 18 INCHES FOR FAVORED ELEVATIONS ABOVE 7000 FEET. * TIMING...BEGINNING 3 AM FRIDAY OVER THE SAN GABRIEL MOUNTAINS AND SPREADING EASTWARD ACROSS THE SAN BERNARDINO MOUNTAINS BY EARLY MORNING AND REACHING THE SAN JACINTO MOUNTAINS BY LATE FRIDAY MORNING. TAPERING OFF TO SCATTERED SHOW SHOWERS FROM WEST TO EAST AFTER 8 PM FRIDAY EVENING. * LOCATIONS INCLUDE: AGUANGA...ANZA...GARNER VALLEY... IDYLLWILD...MOUNTAIN CENTER...PINE COVE...PINYON PINES... VISTA GRANDE...ANGELUS OAKS...BALDWIN LAKE...BARTON FLATS... BIG BEAR CITY...BIG BEAR LAKE...CRESTLINE...FAWNSKIN... FOREST FALLS...I-15 AT CAJON SUMMIT...I-15 AT 3500 FEET... LAKE ARROWHEAD...MOUNT BALDY...MOUNTAIN HOME VILLAGE... OAK GLEN...PHELAN...RUNNING SPRINGS...TWIN PEAKS...WRIGHTWOOD * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS OVER 50 MPH. SHIFTING TO THE WEST FRIDAY EVENING. WIND GUSTS TO 65 MPH FOR RIDGES AND EXPOSED AREAS. * VISIBILITY...NEAR ZERO AT TIMES IN SNOW AND FOG...AND BLOWING SNOW. * IMPACTS...INTERSTATE 15 AND CAJON PASS SUMMIT. RESIDENTS AND TRAVELERS INTO HIGHER ELEVATIONS IN THE MOUNTAINS SHOULD BE PREPARED FOR HAZARDOUS WINTER WEATHER CONDITIONS FRIDAY AND FRIDAY NIGHT. CARRY CHAINS AND TAKE EXTRA FOOD AND CLOTHING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ CAZ058-130030- /O.NEW.KSGX.WS.A.0006.120413T2100Z-120414T1800Z/ SAN DIEGO COUNTY MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...BOULEVARD...CAMERON...CAMPO... CUYAMACA...DESCANSO...JULIAN...LAKE HENSHAW...MORENA VILLAGE... MOUNT LAGUNA...OAK GROVE...PINE HILLS...PINE VALLEY...RANCHITA... SANTA YSABEL...WARNER SPRINGS 925 AM PDT THU APR 12 2012 ...WINTER STORM WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY MORNING ABOVE 4000 FEET... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WINTER STORM WATCH ABOVE 4000 FEET...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY MORNING. * ELEVATION...ABOVE 4000 FEET. * SNOW LEVELS...6000 FEET LOWERING TO 5000 FEET FRIDAY AFTERNOON. LOWERING TO 4500 FEET FRIDAY EVENING. DOWN TO 3500 FEET FRIDAY NIGHT AND SATURDAY MORNING. * SNOW ACCUMULATIONS...1 TO 2 INCHES AT 4000 FEET...3 TO 6 INCHES BETWEEN 4500 AND 5000 FEET. 6 TO 12 INCHES ABOVE 5000 FEET. * TIMING...LIGHT PRECIPITATION FRIDAY MORNING. BECOMING HEAVY FRIDAY AFTERNOON. SNOW HEAVY AT ITMES LATE FRIDAY AFTERNOON AND FRIDAY EVENING. HEAVY SNOW SQUALLS FRIDAY NIGHT AND INTO SATURDAY MORNING. * LOCATIONS INCLUDE: BOULEVARD...CAMERON...CAMPO...CUYAMACA... DESCANSO...JULIAN...LAKE HENSHAW...MORENA VILLAGE...MOUNT LAGUNA...OAK GROVE...PINE HILLS...PINE VALLEY...RANCHITA... SANTA YSABEL...WARNER SPRINGS...JULIAN * WINDS...SOUTHWEST WINDS 15 TO 25 MPH INCREASING TO 20 TO 30 MPH FRIDAY AFTERNOON WITH GUSTS TO 60 MPH OVER RIDGES. WIND SHIFTING TO THE WEST AT SIMILAR SPEEDS FRIDAY EVENING AND CONTINUING INTO SATURDAY. PEAK WIND GUSTS 65 TO 70 MPH FOR PASSES AND WIND PRONE RIDGES. * VISIBILITY...NEAR ZERO AT TIMES IN HEAVY SNOW AND WIND. * IMPACTS...INTERSTATE 8 AND HIGHWAY 78. RESIDENTS AND TRAVELERS INTO HIGHER ELEVATIONS IN THE MOUNTAINS SHOULD BE PREPARED FOR HAZARDOUS WINTER WEATHER CONDITIONS FRIDAY AND FRIDAY NIGHT. CARRY CHAINS AND TAKE EXTRA FOOD AND CLOTHING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ TARDY
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this winter storm watch went out at Apr 11, 11:32 PM PDT, 3 hours 8 minutes earlier.
Area forecast discussion, Apr 11, 11:32 PM PDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN DIEGO CA 1132 PM PDT WED APR 11 2012 .SYNOPSIS... INTERMITTENT SHOWERS BEHIND A DEPARTING STORM WILL LINGER THROUGH EARLY TONIGHT BEFORE ENDING. IT WILL BE COOL AND BREEZY WITH PARTLY CLOUDY SKIES THURSDAY. ANOTHER LATE SEASON WINTER STORM IS COMING FRIDAY. IT WILL BRING MORE RAIN...MOUNTAIN SNOW AND STRONG WINDS FRIDAY INTO SATURDAY MORNING. THE WEATHER WILL TURN DRY AND WARMER EARLY NEXT WEEK AS HIGH PRESSURE BUILDS. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... .NEAR TERM/REMAINDER OF TONIGHT...CORRECTED EMBEDDED SHORT WAVE MOVING EAST ACROSS AREA AT THIS TIME...CREATING ENOUGH LIFT TO GENERATE ISOLATED SHOWERS AND INCREASE WIND GUSTS OVER 45 MPH OVER MOUNTAIN RIDGES AND WIND PRONE DESERT AREAS. SPEED OF MOVEMENT OF SHOWERS AROUND 20 MPH...THIS SHOULD LIMIT RAINFALL AMOUNTS TO LESS THAN A TENTH OF AN INCH...FREEZING/SNOW LEVEL AROUND 5000 FEET...EXPECT UP TO AN INCH OF SNOW AT THAT ELEVATION AND HIGHER. WATER VAPOR IMAGERY SHOWING BACK EDGE/SUBSIDENCE MOVING EAST AT 45 KT. THIS EXTRAPOLATES FROM COAST TO DESERTS BETWEEN MIDNIGHT AND 0100 PDT. .FOR THURSDAY AND BEYOND...FROM EARLIER DISCUSSION... THE JET STREAM WILL SEND US ANOTHER STORM FRIDAY. IN BETWEEN ON THURSDAY WE EXPECT IT TO BE PARTLY CLOUDY...BUT RATHER BRISK. THE NEXT STORM SYSTEM SWINGS INTO SOUTHERN CALIFORNIA THURSDAY NIGHT. SOUTHERLY WINDS WILL INCREASE AND SOME SHOWERS ARE EXPECTED AFTER MIDNIGHT THURSDAY ESPECIALLY IN ORANGE COUNTY. BY SUNRISE FRIDAY THE MAIN BAND OF PRECIPITATION WILL BE MOVING THROUGH THE REGION WITH A COLD FRONT THAT WILL PASS THROUGH OUR REGION EARLY FRIDAY AFTERNOON. STEADY PRECIPITATION IN THE MORNING WILL TURN TO SHOWERS IN THE AFTERNOON AND LAST INTO SATURDAY MORNING. WINDS WILL REMAIN STRONG THE ENTIRE TIME BEFORE AND AFTER THE FRONT ESPECIALLY IN THE MOUNTAINS...DESERTS...AND COASTAL WATERS. SNOW LEVELS WILL START OUT RATHER HIGH BEFORE DROPPING SHARPLY WITH THE COLD FRONT...DOWN AS LOW AS 4000 FEET. AMOUNTS UP TO 8 INCHES ARE EXPECTED...BUT HIGHER PEAKS COULD GET A FOOT. DURING THE DAY SATURDAY SHOWERS WILL END...WINDS WILL DECREASE AND THE SUN WILL COME OUT ESPECIALLY AT THE COAST AND IN THE DESERTS. A HIGH PRESSURE RIDGE WILL SLOWLY BUILD AND AMPLIFY EARLY NEXT WEEK. AND A TOUCH OF OFFSHORE FLOW DEVELOPS AS WELL. SO GET READY FOR A BIG CHANGE TO FAIR...DRY AND MUCH WARMER WEATHER THROUGH THE MIDDLE OF NEXT WEEK. && .AVIATION... 120309Z...AREAS OF SCT-BKN CLD LAYERS 2000-7000 FT MSL WILL CONTINUE OVER AND W OF MTNS THROUGH 1800 UTC OVER AND W OF THE MTNS...WITH SOME MTN SLOPES PARTIALLY OBSCURED IN CLDS. VFR CONDS WITH FEW-SCT CLDS AOA 6000 FT MSL OVER THE DESERTS. AN ISOL -SHRA OR TWO WILL ALSO BE POSSIBLE. CLDS WILL CLEAR OUT FURTHER 1800-13/0600 UTC WITH VFR CONDS PREVAILING THROUGHOUT THE AREA. 13/0600 UTC THROUGH SATURDAY MORNING...MERGING BKN-OVC CLD LAYERS 2000-12000 FT MSL OVER AND W OF MTNS WITH SHRA INCREASING AND WIDESPREAD MVFR CIGS/VIS AND LOCAL IFR CIGS/VIS...ALONG WITH STRONG W/WNW WINDS PRODUCING MOD-STG UDDFS/LLWS/ROTORS OVER AND E OF MTNS. A FEW SHRA WITH CLD LAYERS AROUND 4000-8000 FT MSL WILL PREVAIL IN THE DESERTS. && .MARINE... ANOTHER COLD FRONT IS EXPECTED TO MOVE THROUGH THE COASTAL WATERS ON FRIDAY. WINDS AHEAD AND BEHIND OF THE FRONT WILL BECOME QUITE GUSTY...WITH FREQUENT GUSTS OF 25 TO 30 KT EXPECTED MOST OF FRIDAY AND SATURDAY. ACTUALLY...WINDS MAY BE STRONG ENOUGH TO REACH GALE-FORCE...ALTHOUGH CONFIDENCE IN THIS IS NOT HIGH AT THE MOMENT. THE WINDS WILL ALSO GENERATE SHORT PERIOD STEEP WIND WAVES. THIS...IN ADDITION TO A LONGER PERIOD NORTHWEST SWELL AND A 2 TO 3 FOOT SOUTH SWELL WILL RESULT IN VERY CONFUSED AND HAZARDOUS SEAS. THE NORTHWEST AND SOUTH SWELLS MAY BRING SOME SETS OF AROUND 7 FT LATE FRIDAY INTO SATURDAY TO BEACHES WITH GOOD EXPOSURE. HOWEVER...THESE LARGER SETS WILL LIKELY NOT BE FREQUENT OR WIDESPREAD ALONG THE COAST. && .SGX WATCHES/WARNINGS/ADVISORIES... SPECIAL WEATHER STATEMENT FOR THE UPCOMING STORM...SEE LAXSPSSGX. && PUBLIC...MM AVIATION/MARINE...HARRISON
Hazardous weather outlook, Apr 11, 5:39 PM PDT, 9 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 539 PM PDT WED APR 11 2012 CAZ042-043-048-050-055>058-060>062-PZZ750-775-121200- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 539 PM PDT WED APR 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A STORM SYSTEM WILL ARRIVE EARLY FRIDAY MORNING. IT WILL BRING RAIN...MOUNTAIN SNOW...STRONG WINDS AND HAZARDOUS SEAS. THE STORM WILL MOVE OUT SATURDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. MM
In the hours before
Special weather statement, Apr 12, 1:40 AM PDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 140 AM PDT THU APR 12 2012 CAZ042-043-048-050-055>058-060>062-130000- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 140 AM PDT THU APR 12 2012 ...ANOTHER STRONG LATE SEASON WINTER STORM TO AFFECT SOUTHWEST CALIFORNIA FRIDAY INTO SATURDAY... A BRIEF BREAK IN THE WEATHER TODAY...BUT A SECOND COLDER AND MORE POWERFUL STORM WILL IMPACT THE AREA FRIDAY AND SATURDAY. THIS STORM WILL BRING STRONG WINDS...RAIN...AND LATE SEASON SNOW IN THE MOUNTAINS ABOVE 4500 FEET. LIGHT PRECIPITATION WILL BEGIN TONIGHT AS THE STORM MOVES IN FROM THE NORTHWEST. THE PRECIPITATION WILL INCREASE IN COVERAGE AND INTENSITY FRIDAY AS THE CORE OF THE STORM MOVES ACROSS SOUTHERN CALIFORNIA. SCATTERED SHOWERS BEHIND THE STORM WILL CONTINUE FRIDAY NIGHT BEFORE ENDING SATURDAY. RAINFALL AMOUNTS WILL RANGE FROM ONE-HALF TO ONE INCH IN THE COASTAL AND VALLEY AREAS. 1 TO 2 INCHES IS FORECAST FOR THE COASTAL MOUNTAINS SLOPES WITH UP TO 3 INCHES IN SOME AREAS. SNOW IN THE MOUNTAINS ABOVE 6000 FEET COULD TOTAL 6 TO 10INCHES WITH UP TO 18 INCHES OVER THE HIGHEST PEAKS OF THE SAN GABRIEL...SAN BERNARDINO AND SAN JACINTO MOUNTAINS. RAIN TOTALS IN THE DESERTS ARE FORECAST BETWEEN A TENTH TO A THIRD OF AN INCH. THIS STORM WILL ALSO BRING VERY STRONG WINDS TO THE AREA. THE STRONGEST WINDS WILL BE IN THE MOUNTAINS AND DESERTS FRIDAY AND SATURDAY. A PERIOD OF STRONG...POTENTIALLY DAMAGING WINDS FROM 25 TO 35 MPH WITH GUSTS OVER 50 MPH ARE POSSIBLE IN THE COACHELLA VALLEY AND THE BORREGO DESERT. STAY TUNED TO NOAA WEATHER RADIO...THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/SANDIEGO...OR LOCAL MEDIA FOR UPDATES. MOEDE/BALFOUR
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 2:55 AM PDT | High Wind Watch | SGX | Riverside, San Bernardino, San Diego | 11 hr |
| Apr 12, 9:25 AM PDT | Winter Storm Watch | SGX | San Diego | 4 hr |
| Apr 12, 9:25 AM PDT | Winter Storm Warning | SGX | Riverside, San Bernardino, San Diego | 52 hr |
| Apr 12, 12:01 PM PDT | Small Craft Advisory | SGX | 57 hr | |
| Apr 12, 1:36 PM PDT | High Wind Warning | SGX | Riverside, San Bernardino, San Diego | 33 hr |
Nearby
Winter Storm Watches in California, 2012Every winter storm watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.